Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 25, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 26, 2009, 6:11 PM CDT for Kent County, Stonewall County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2009, 6:11 PM CDT (23:11 UTC)
- Expired
- Apr 26, 2009, 7:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Kent County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 125 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:37 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2464 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLUB 262311
TORLUB
TXC263-433-270000-
/O.NEW.KLUB.TO.W.0025.090426T2311Z-090427T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
611 PM CDT SUN APR 26 2009
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN KENT COUNTY IN NORTHWEST TEXAS.
WESTERN STONEWALL COUNTY IN NORTHWEST TEXAS.
* UNTIL 700 PM CDT
* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED NEAR CLAIREMONT...OR ABOUT
13 MILES SOUTHWEST OF JAYTON...MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CLAIREMONT...
JAYTON AND PEACOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
IN ADDITION...THIS STORM WILL BE CAPABLE OF PRODUCING DANGEROUS HAIL
UP TO THE SIZE OF BASEBALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3338 10061 3317 10029 3300 10055 3301 10072
3314 10081
TIME...MOT...LOC 2310Z 219DEG 15KT 3311 10072
$$1 follow-up statement
000
WWUS54 KLUB 262336
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT SUN APR 26 2009
TXC263-433-270000-
/O.CON.KLUB.TO.W.0025.000000T0000Z-090427T0000Z/
KENT TX-STONEWALL TX-
636 PM CDT SUN APR 26 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN
STONEWALL AND EASTERN KENT COUNTIES...
AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED NEAR JAYTON...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE JAYTON AND
PEACOCK.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW LARGE HAIL CAN ALSO
BE EXPECTED WITH THIS STORM. ABANDON MOBILE HOMES AND VEHICLES FOR
MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
LAT...LON 3311 10054 3314 10067 3319 10068 3335 10056
3317 10029
TIME...MOT...LOC 2335Z 226DEG 17KT 3320 10058
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 4:00 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 26, 4:00 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CDT SUN APR 26 2009 .SHORT TERM... NEARLY STATIONARY SFC DRYLINE IS CURRENTLY ALONG A LINE FROM NEAR CLARENDON TO MATADOR TO SPUR TO JUSTICEBURG. STORMS FORMED EASIER ALONG A SURFACE BOUNDARY...NOW EXITING THE CWFA ACROSS THE SOUTHEAST... HAVE PRODUCED QUARTER SIZE HAIL ACROSS PORTIONS OF KING COUNTY. NEW CONVECTION IS NOW GOING UP ALONG THE DRYLINE WHERE SBCAPE OF 2000-2500 J/KG IS IN PLACE PER RUC MESOANALYSIS. MAIN CONCERN CONTINUES TO BE LARGE HAIL WITH THIS ACTIVITY. GREATEST TORNADO THREAT APPEARS TO BE EAST OF THE CWFA WHERE WINDS HAVE REMAINED BACKED. LATE THIS AFTERNOON INTO THIS EVENING...ADDITIONAL DEVELOPMENT MAY BE POSSIBLE GENERALLY EAST OF THE CAPROCK ESCARPMENT ALONG THE DRYLINE IN RESPONSE TO REGION OF UPPER LEVEL LIFT COMING IN FROM ERN NEW MEXICO. SURFACE WINDS HAVE BEGUN TO BACK SOMEWHAT IN ADVANCE OF THIS FEATURE. LATER TONIGHT...ANOTHER BURST OF UPPER ENERGY MAY INDUCE ADDITIONAL ANOTHER ROUND OF CONVECTION...AFTER PERHAPS A BRIEF LULL...PARTICULARLY ACROSS THE NORTHERN HALF OF THE AREA. ON MONDAY...A FEW STORMS MAY BE POSSIBLE IN THE FAR EASTERN ZONES ONCE AGAIN AS DRYLINE TIGHTENS ACROSS THE EAST. STAY TUNED... && .LONG TERM... NOT MUCH CHANGE MADE TO THE EXTENDED THIS AFTERNOON AS 12Z MODEL RUNS STILL IN FAIR AGREEMENT THROUGH THE MIDDLE OF THE WEEK...THEN BEGIN TO DIVERGE TOWARD THE WEEKEND. THE NAM IS STILL THE QUICKEST WITH THE COLD FRONT MOVING THROUGH THE AREA ON MONDAY...AND TAKES IT FARTHER SOUTH THAN THE GFS AND ECMWF. IF NAM VERIFIES THAN PRECIP CHCS WILL BE A BIT LOWER ACROSS THE AREA AND SLOWER TO PICK BACK UP. IN ANY CASE...PASSAGES OF SOME WEAK SHTWVS TUE/TUE NIGHT SHOULD GENERATE SHOWER AND TSTM ACTIVITY. INSTABILITY WILL BE LIMITED EARLY...BUT BY LATE IN THE DAY...WE ANTICIPATE WARMING ACROSS THE W-SW ZONES TO RESULT IN SOME TSTM POTENTIAL...AND WE ALSO EXPECT STRONG WAA TO DEVELOP WITH LLJ AFTER SUNSET WHICH SHOULD RESULT IN EXPANDING TSTM COVERAGE ACROSS THE WHOLE AREA. DEEP MOISTURE WILL BRING THE POTENTIAL FOR HEAVY RAINFALL TUE NIGHT/EARLY WED...ESPECIALLY ACROSS THE ROLLING PLAINS. WE EXPECT IMPROVING CONDITIONS FROM WEST TO EAST DURING THE DAY WED...BUT BOTH THE GFS AND ECMWF NOW BRING THE NEXT FRONT INTO THE AREA EARLIER...POSSIBLY ON THU...IN THE WAKE OF A SHTWV MOVING ACROSS THE NRN PLAINS. THIS MAY LEAD TO COOLER CONDITIONS FRI/SAT WITH LACK OF A DRYLINE BUT POSSIBLY SOME INCREASED PRECIP POTENTIAL LATE IN THE PERIOD AS A TROUGH APPROACHES FROM THE WEST...WITH TIMING AND STRENGTH HIGHLY UNCERTAIN. && .FIRE WEATHER... CRITICAL FIRE WX CONDITIONS ONGOING THIS AFTERNOON WEST OF I-27/U.S. 87. THESE CONDITIONS SHOULD GRADUALLY IMPROVE THIS EVENING AS TEMPS COOL/WINDS DECREASE. VERY DRY CONDITIONS WILL RETURN ON THE CAPROCK MONDAY AFTERNOON BUT THE WIND SPEEDS ARE EXPECTED TO REMAIN WELL BELOW CRITICAL LEVELS. A COLD FRONT WILL MOVE THROUGH THE AREA LATE MONDAY AND TUESDAY BRINGING COOLER AND MORE MOIST CONDITIONS WITH EASTERLY UPSLOPE WINDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 45 79 49 70 52 / 10 0 10 30 40 TULIA 51 78 49 68 53 / 10 10 20 30 30 PLAINVIEW 53 81 51 69 55 / 10 10 20 30 40 LEVELLAND 53 83 55 74 57 / 10 10 10 30 40 LUBBOCK 57 82 56 72 57 / 10 10 20 30 40 DENVER CITY 54 84 57 81 59 / 10 10 10 30 30 BROWNFIELD 55 85 57 76 58 / 10 10 10 40 30 CHILDRESS 58 80 54 70 58 / 50 20 30 30 40 SPUR 59 85 56 73 58 / 40 10 20 30 40 ASPERMONT 62 88 60 78 61 / 60 20 30 30 40 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 26/33
Hazardous weather outlook, Apr 26, 11:31 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1131 AM CDT SUN APR 26 2009 TXZ021>044-271645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1131 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE ROLLING PLAINS AND EXTREME SOUTHEAST PANHANDLE THIS AFTERNOON AND EVENING. THE MODERATE RISK AREA IS EAST OF A LINE FROM TURKEY TO MATADOR TO SPUR TO CLAIREMONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE ROLLING PLAINS AND SOUTHEAST PANHANDLE. A DRYLINE WILL MOVE QUICKLY TO THE CAPROCK ESCARPMENT BY EARLY AFTERNOON. THE AIRMASS EAST OF THE DRYLINE WILL BE VERY UNSTABLE AND SUPPORTIVE OF SEVERE THUNDERSTORMS...WHICH SHOULD DEVELOP BY MID TO LATE AFTERNOON WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE. DAMAGING WIND GUSTS UP TO 70 MPH AND HAIL UP TO THE SIZE OF BASEBALLS WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP. A FEW TORNADOES ARE ALSO POSSIBLE...PARTICULARLY ACROSS THE EXTREME SOUTHEAST TEXAS PANHANDLE. THUNDERSTORMS SHOULD MOVE EAST OF THE REGION BY LATE EVENING. FIRE WEATHER RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE SOUTH PLAINS ALONG AND WEST OF THE DRYLINE THIS AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 10 PERCENT AND COMBINE WITH BREEZY WINDS OF 15 TO 25 MPH TO RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL PUSH INTO THE REGION LATE MONDAY INTO TUESDAY MORNING AND PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT ON TUESDAY. IF THUNDERSTORMS ARE ABLE TO DEVELOP...A FEW COULD BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS THE EASTERN HALF OF THE AREA AS THE DRYLINE STARTS TO MOVE BACK AND FORTH ACROSS THE REGION AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE ROLLING PLAINS AND EXTREME SOUTHEAST PANHANDLE THIS AFTERNOON.
In the hours before
Local storm report, Apr 26, 2:33 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
233 PM CDT SUN APR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL 15 E GUTHRIE 33.63N 100.06W
04/26/2009 E1.00 INCH KING TX PUBLIC
AT THE INTERSECTION OF HWY 82 AND 114.
&&
EVENT NUMBER 00411
STLocal storm report, Apr 26, 2:37 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
237 PM CDT SUN APR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 12 E GUTHRIE 33.63N 100.11W
04/26/2009 E1.25 INCH KING TX TRAINED SPOTTER
AT THE INTERSECTION OF 365 AND 82.
&&
EVENT NUMBER 00412
STSpecial weather statement, Apr 26, 3:06 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 306 PM CDT SUN APR 26 2009 TXZ032-262030- COTTLE TX- 306 PM CDT SUN APR 26 2009 ...STRONG THUNDERSTORM ACROSS COTTLE COUNTY... AT 304 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF PADUCAH...MOVING NORTHEAST AT 40 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
Local storm report, Apr 26, 5:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
523 PM CDT SUN APR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 W GUTHRIE 33.63N 100.34W
04/26/2009 E1.75 INCH KING TX SKYWARN SPOTTER
&&
EVENT NUMBER 00413
FBOWSERLocal storm report, Apr 26, 5:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
524 PM CDT SUN APR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 2 W GUTHRIE 33.63N 100.36W
04/26/2009 E1.00 INCH KING TX LAW ENFORCEMENT
&&
EVENT NUMBER 00414
FBOWSERLocal storm report, Apr 26, 5:27 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
527 PM CDT SUN APR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 2 N GUTHRIE 33.66N 100.32W
04/26/2009 E1.00 INCH KING TX LAW ENFORCEMENT
&&
EVENT NUMBER 00415
FBOWSERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:48 AM CDT | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 15 hr |
| Apr 26, 1:25 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 35 min |
| Apr 26, 1:57 PM CDT | Severe Thunderstorm Warning | LUB | King | 48 min |
| Apr 26, 2:44 PM CDT | Severe Thunderstorm Warning | LUB | King | 17 min |
| Apr 26, 4:39 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 23 min |
| Apr 26, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 51 min |
| Apr 26, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 49 min |
| Apr 26, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 44 min |
| Apr 26, 5:19 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 41 min |
| Apr 26, 5:34 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 41 min |
| Apr 26, 5:39 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 66 min |
| Apr 26, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | King | 29 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.